Alert archive / Nevada / High Wind Watches in 2014

High Wind Watch 2, NWS Las Vegas, NV

January 28, 2014Clark County, Nye County, Nevada; Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Jan 28, 2014, 3:32 AM PST for Clark County, Nye County, Nevada; Inyo County, California. It took effect at Jan 30, 2014, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 28, 2014, 3:32 AM PST (11:32 UTC)
In effect from
Jan 30, 2014, 4:00 AM PST
Expired
Jan 29, 2014, 3:13 AM PST
In force
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 11.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2014-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2014-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3948 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WWUS75 KVEF 281132
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
332 AM PST TUE JAN 28 2014

...STRONG WINDS POSSIBLE ACROSS PORTIONS OF INYO COUNTY AND THE 
EASTERN SLOPES OF THE SPRING MOUNTAINS LATE WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT...

CAZ519-520-NVZ019-290000-
/O.NEW.KVEF.HW.A.0002.140130T1200Z-140131T1200Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...THE TOWN OF MT CHARLESTON...
RED ROCK
332 AM PST TUE JAN 28 2014

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE SIERRA AND OWENS VALLEY OF INYO COUNTY AND THE SPRING
MOUNTAINS OF SOUTHERN NEVADA...WHICH IS IN EFFECT FROM LATE WEDNESDAY
NIGHT THROUGH LATE THURSDAY NIGHT.

* WINDS: WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 TO 60 MPH POSSIBLE
  IN THE OWENS VALLEY AND THE SPRING MOUNTAINS. WINDS OF 35 TO 50
  MPH WITH GUSTS TO AROUND 70 MPH IN THE SIERRA.

* TIMING: WINDS WILL INCREASE WEDNESDAY EVENING IN THE SIERRA AND
  PEAK TOWARD SUNRISE BEFORE TAPERING OFF MID THURSDAY MORNING.
  WINDS IN THE SPRING MOUNTAINS ARE EXPECTED TO INCREASE THURSDAY
  MORNING AND PEAK DURING THE LATE AFTERNOON AND EARLY EVENING.

* LOCATIONS: THE STRONGEST WINDS ARE EXPECTED ALONG THE EASTERN   
  SLOPES OF THE SIERRA ABOVE 4500 FEET. HOWEVER STRONG WINDS MAY 
  ALSO IMPACT U.S. HIGHWAY 395 IN THE OWENS VALLEY...ESPECIALLY NEAR 
  THE WESTERN EDGE OF THE VALLEY. STRONG WINDS MAY ALSO IMPACT 
  EASTERN SLOPES OF THE SPRING MOUNTAINS ALONG WITH PORTIONS OF 
  RED ROCK CANYON. 

* IMPACTS: STRONG CROSSWINDS COULD IMPACT TRAVEL...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO DOWN TREES IN
  FORESTED AREAS AND BLOW AWAY UNSECURED ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.


&&

$$

ASG
2 follow-up statements
089 
WWUS75 KVEF 282229
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
229 PM PST TUE JAN 28 2014

...STRONG WINDS POSSIBLE ACROSS PORTIONS OF INYO COUNTY AND THE
EASTERN SLOPES OF THE SPRING MOUNTAINS LATE WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT...

CAZ519-520-NVZ019-291200-
/O.CON.KVEF.HW.A.0002.140130T1200Z-140131T1200Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...THE TOWN OF MT CHARLESTON...
RED ROCK
229 PM PST TUE JAN 28 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE SIERRA AND OWENS VALLEY OF INYO COUNTY AND THE SPRING
MOUNTAINS OF SOUTHERN NEVADA...WHICH IS IN EFFECT FROM LATE WEDNESDAY
NIGHT THROUGH LATE THURSDAY NIGHT.

* WINDS: WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 TO 60 MPH POSSIBLE 
  IN THE OWENS VALLEY AND THE SPRING MOUNTAINS. WINDS OF 35 TO 50 
  MPH WITH GUSTS TO AROUND 70 MPH IN THE SIERRA. 

* TIMING: WINDS WILL INCREASE WEDNESDAY EVENING IN THE SIERRA 
  AND PEAK TOWARD SUNRISE BEFORE TAPERING OFF MID THURSDAY 
  MORNING. WINDS IN THE SPRING MOUNTAINS ARE EXPECTED TO 
  INCREASE THURSDAY MORNING AND PEAK DURING THE LATE AFTERNOON 
  AND EARLY EVENING.

* LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK...ASPENDELL...
  WHITNEY PORTAL...BISHOP...INDEPENDENCE...LONE PINE...OLANCHA 

* IMPACTS: STRONG CROSSWINDS COULD IMPACT TRAVEL...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO DOWN TREES 
  IN FORESTED AREAS AND BLOW AWAY UNSECURED ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS OR RECREATIONALISTS IN THE SOUTHERN SIERRA...OWENS
VALLEY...AND SPRING MOUNTAINS SHOULD CONTINUE TO MONITOR THE
FORECAST FOR THE LATEST INFORMATION.

&&

$$

CO
154 
WWUS75 KVEF 291113
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 AM PST WED JAN 29 2014

.A STORM SYSTEM WILL BRING THE POTENTIAL FOR SEVERE DOWNSLOPE WINDS
TO THE SIERRA NEVADA AND SPRING MOUNTAINS THURSDAY...ALONG WITH
GUSTY WINDS OVER MUCH OF THE MOJAVE DESERT.

CAZ519-520-291900-
/O.UPG.KVEF.HW.A.0002.140130T1200Z-140131T1200Z/
/O.NEW.KVEF.HW.W.0002.140130T0300Z-140131T0400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
313 AM PST WED JAN 29 2014

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 8 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY...WHICH
IS IN EFFECT FROM 7 PM THIS EVENING TO 8 PM PST THURSDAY. THIS
REPLACES THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT.

* WINDS: WESTERLY WINDS GUSTING UP TO 80 MPH.

* TIMING: WINDS WILL INCREASE THIS EVENING AND OVERNIGHT...PEAK
  DURING THE DAY THURSDAY...AND DECREASE THURSDAY EVENING.

* LOCATIONS: WHITNEY PORTAL...BISHOP...INDEPENDENCE...LONE
  PINE...OLANCHA...HIGHWAYS 395 AND 168.

* IMPACTS: STRONG CROSSWINDS COULD IMPACT TRAVEL ON HIGHWAY
  395...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO
  BLOW DOWN TREES IN FORESTED AREAS AND BLOW AWAY UNSECURED ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND VISITORS IN THE EASTERN SIERRA SLOPES AND OWENS
VALLEY SHOULD BE PREPARED FOR HIGH WINDS. SECURE ANY LOOSE OUTDOOR
OBJECTS SUCH AS TRASH CANS WHICH COULD BLOW AWAY. DRIVERS ON
HIGHWAY 395 MAY ENCOUNTER SUDDEN STRONG CROSSWINDS.
&&

$$

NVZ019-291900-
/O.UPG.KVEF.HW.A.0002.140130T1200Z-140131T1200Z/
/O.NEW.KVEF.HW.W.0002.140130T0700Z-140131T0400Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
313 AM PST WED JAN 29 2014

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON...WHICH IS IN
EFFECT FROM 11 PM THIS EVENING TO 8 PM PST THURSDAY. THIS REPLACES
THE HIGH WIND WATCH WHICH HAD BEEN IN EFFECT.

* WINDS: SOUTHWESTERLY WINDS GUSTING UP TO 70 MPH.

* TIMING: WINDS WILL INCREASE TONIGHT...PEAK DURING THE DAY
  THURSDAY...AND DECREASE THURSDAY EVENING.

* LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK

* IMPACTS: STRONG CROSSWINDS COULD IMPACT TRAVEL...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO BLOW DOWN TREES IN
  FORESTED AREAS AND BLOW AWAY UNSECURED ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS AND VISITORS IN THE SPRING MOUNTAINS AND RED ROCK CANYON
SHOULD BE PREPARED FOR HIGH WINDS. SECURE ANY LOOSE OUTDOOR OBJECTS
SUCH AS TRASH CANS WHICH COULD BLOW AWAY.
&&

$$

CAZ521-NVZ014-291900-
/O.NEW.KVEF.WI.Y.0004.140130T0300Z-140131T0400Z/
WHITE MOUNTAINS OF INYO COUNTY-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER
313 AM PST WED JAN 29 2014

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WHITE MOUNTAINS OF INYO COUNTY AND THE FISH LAKE
VALLEY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 8 PM PST
THURSDAY.

* WINDS: WESTERLY WINDS GUSTING UP TO 50 MPH.

* TIMING: WINDS WILL INCREASE THIS EVENING AND OVERNIGHT...PEAK
  DURING THE DAY THURSDAY...AND DECREASE THURSDAY EVENING.

* LOCATIONS: DYER.

* IMPACTS: STRONG CROSSWINDS COULD IMPACT TRAVEL...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. STRONG WINDS CAN ALSO BLOW DOWN TREES IN
  FORESTED AREAS AND BLOW AWAY UNSECURED ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.
&&

$$

NVZ020-291900-
/O.NEW.KVEF.WI.Y.0004.140130T0700Z-140131T0400Z/
LAS VEGAS VALLEY-
INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...
BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...
BLUE DIAMOND
313 AM PST WED JAN 29 2014

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE LAS VEGAS VALLEY...ESPECIALLY THE FAR WESTERN
AREAS...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PST
THURSDAY.

* WINDS: SOUTHWESTERLY WINDS GUSTING UP TO 55 MPH ON THE FAR WEST
  SIDE OF THE VALLEY...AND POSSIBLY UP TO 40 MPH ELSEWHERE.

* TIMING: WINDS WILL INCREASE LATE TONIGHT...PEAK DURING THE DAY
  THURSDAY...AND DECREASE THURSDAY EVENING.

* LOCATIONS: MOUNTAINS EDGE...SUMMERLIN...THE 215 BELTWAY.

* IMPACTS: STRONG CROSSWINDS COULD IMPACT TRAVEL ON THE 215 BELTWAY
  ON THE WEST SIDE OF THE VALLEY...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. STRONG WINDS CAN ALSO BLOW DOWN TREES AND BLOW AWAY
  UNSECURED ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.
&&

$$

AZZ001-003-CAZ523-524-NVZ022-291900-
/O.NEW.KVEF.WI.Y.0004.140130T1600Z-140131T0400Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...
BARSTOW...DAGGETT...FORT IRWIN...BAKER...MOUNTAIN PASS...
MITCHELL CAVERNS...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
313 AM PST WED JAN 29 2014 /413 AM MST WED JAN 29 2014/

...WIND ADVISORY IN EFFECT FROM 8 AM PST /9 AM MST/ TO 8 PM PST
/9 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR PORTIONS OF THE MOJAVE DESERT...WHICH IS IN EFFECT
FROM 8 AM PST /9 AM MST/ TO 8 PM PST /9 PM MST/ THURSDAY.

* WINDS: WEST TO SOUTHWEST WINDS GUSTING UP TO 50 MPH.

* TIMING: WINDS WILL INCREASE THURSDAY MORNING...PEAK IN THE
  AFTERNOON...AND DECREASE IN THE EVENING.

* LOCATIONS: BARSTOW...BAKER...PRIMM...SEARCHLIGHT...KINGMAN... 
  COLORADO CITY...INTERSTATES 15 AND 40...HIGHWAYS 93 AND 95.

* IMPACTS: STRONG CROSSWINDS COULD IMPACT TRAVEL...ESPECIALLY ON
  NORTH SOUTH ORIENTED ROADS. STRONG WINDS CAN ALSO BLOW DOWN TREES
  AND BLOW AWAY UNSECURED ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.
&&

$$

MORGAN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Jan 28, 2:38 AM PST, 54 minutes earlier.

Area forecast discussion, Jan 28, 2:38 AM PST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 AM PST TUE JAN 28 2014

.SYNOPSIS...DRY WEATHER WITH PERIODS OF HIGH CLOUDS WILL CONTINUE
UNDER A RIDGE OF HIGH PRESSURE THROUGH WEDNESDAY WITH TEMPERATURES
CLIMBING WELL ABOVE NORMAL. A STORM SYSTEM WILL BRING INCREASING
WINDS AREAWIDE WEDNESDAY NIGHT AND THURSDAY...WITH A CHANCE OF HIGH
DOWNSLOPE WINDS IN THE LEE OF THE SIERRA NEVADA AND SPRING
MOUNTAINS. THERE WILL ALSO BE CHANCES FOR RAIN AND MOUNTAIN
SNOW...WITH THE BEST CHANCES NORTH OF LAS VEGAS.
&&

.SHORT TERM...THROUGH WEDNESDAY NIGHT. HIGH CLOUDS CONTINUE TO SPILL
IN THIS MORNING ON THE FRONT SIDE OF THE RIDGE NEAR THE COAST. THE
RIDGE WILL FINALLY BREAK DOWN WEDNESDAY NIGHT AS THE STORM SYSTEM
NEAR 35N 155W THIS MORNING COMES CRASHING IN. MAIN CONCERN TOWARD
THE END OF THE SHORT TERM IS WINDS...AND THE MODELS HAVE BACKED OFF
EARLIER FORECASTS OF HIGH DOWNSLOPE WINDS IN THE LEE OF THE SIERRA
BEFORE 12Z THURSDAY. TEMPERATURES WILL REMAIN SOLIDLY ABOVE NORMAL
THROUGH WEDNESDAY.

.LONG TERM...THURSDAY THROUGH TUESDAY...

SOUTHWEST FLOW WILL INCREASE ACROSS THE REGION THURSDAY AS A PACIFIC
TROUGH BEGINS TO MOVE INLAND. THIS WILL BEING GUSTY SOUTHWEST WINDS
TO PORTIONS OF THE CWA ALONG WITH THE POTENTIAL OF STRONG DOWNSLOPE
WINDS TO THE EASTERN SIERRA AND THE EASTERN SLOPES OF THE SPRING
MOUNTAINS. THE STRONG WINDS IN THE SIERRA ARE EXPECTED TO BEGIN LATE
WEDNESDAY EVENING AND CONTINUE INTO THURSDAY WHILE THE SPRING
MOUNTAINS SHOULD SEE THE STRONGEST WINDS THURSDAY AFTERNOON INTO
FRIDAY EVENING. THERE IS POTENTIAL OF SEEING WIND GUSTS OVER 50 MPH
AND HAVE ELECTED TO ISSUE A HIGH WIND WATCH FOR THESE AREA TO
ADDRESS THAT POTENTIAL. OUTSIDE OF THE DOWNSLOPE AREAS...WINDS ARE
EXPECTED TO BE STRONGEST OVER THE SOUTHERN THIRD OF THE CWA
INCLUDING SAN BERNARDINO...CLARK AND MOHAVE COUNTIES WHERE WINDS MAY
GUST OVER 40 MPH AT TIMES. WIND ADVISORIES MAY BE NEEDED AT A LATER
TIME. TEMPERATURES ON THURSDAY ARE EXPECTED TO BE RATHER WARM AND
ITS POSSIBLE THAT SEVERAL HIGH TEMPERATURES RECORDS MAY BE
BROKEN...INCLUDING LAS VEGAS.

BY THURSDAY AFTERNOON MODELS ARE IN GOOD AGREEMENT IN SPREADING
PRECIPITATION INTO THE SIERRA AND ACROSS THE NORTHERN PORTIONS OF
THE CWA THURSDAY NIGHT. INITIALLY SNOW LEVELS WILL BEGIN FAIRLY
HIGH...GENERALLY AROUND 8000 FEET THURSDAY AFTERNOON...BUT FALL TO
AROUND 4000 FEET BY FRIDAY MORNING. ITS POSSIBLE THAT SEVERAL INCHES
OF NEW SNOW MAY ACCUMULATE ABOVE 5000 IN THE SIERRA BY FRIDAY
MORNING. OUTSIDE OF THE SIERRA...ACCUMULATIONS WILL BE A LITTLE MORE
TRICKY WITH MOST OF THE NORTHERN CWA ELEVATIONS ABOVE 5000 FEET
SEEING UP TO A COUPLE INCHES OF NEW SNOW WITH POTENTIALLY SLIGHTLY
HIGHER AMOUNTS IN LINCOLN COUNTY WHERE THE BEST DYNAMICS SET UP
THURSDAY NIGHT.

A COLD FRONT IS EXPECTED TO PUSH SOUTH THROUGH THE CWA FRIDAY
MORNING WITH SOME LIGHT SHOWERS EXPECTED ALONG THE FRONT. NOT REALLY
EXPECTING A LOT OF MOISTURE ASSOCIATED WITH THE FRONT...BUT THE
HIGHER ELEVATIONS MAY SEE ENOUGH FOR A FEW HUNDREDTHS...AND
POTENTIALLY SOME ACCUMULATING SNOW ABOVE 6000 FEET. TEMPERATURES ON
FRIDAY ARE EXPECTED TO COOL AROUND 5-8 DEGREES FROM THURSDAY...BUT
THE REAL COOL DOWN WILL BE ON SATURDAY WHEN HIGH TEMPERATURES WILL
BE AROUND 15 DEGREES COOLER THAN THEY WERE THURSDAY. BEHIND THE COLD
FRONT...COOLER AND UNSETTLED CONDITIONS WILL PREVAIL WITH SOME POST
FRONTAL INSTABILITY SHOWERS POSSIBLE IN THE HIGHER TERRAIN. LONGER
RANGE GUIDANCE HINTS AT THE POSSIBILITY OF AN ADDITIONAL WEATHER
SYSTEM EARLY NEXT WEEK BUT THE DETAILS REMAIN UNCERTAIN.
&&

.CLIMATE...TEMPERATURES WILL BE CLOSE TO RECORD HIGHS ON WEDNESDAY
ACROSS THE ENTIRE REGION THEN MAINLY ACROSS THE MOJAVE DESERT REGION
THURSDAY.

LOCATION          WED 1/29     THU 1/30
----------------------------------------
LAS VEGAS         71/1976      72/1971
MT CHARLESTON     56/1986      56/1997
BISHOP            73/1971      74/1971
BARSTOW-DAGGETT   77/1953      78/2003
DEATH VALLEY      82/1931      81/2009
NEEDLES           80/1925      80/2003
KINGMAN           75/1935      74/1920
&&

.AVIATION...FOR MCCARRAN...NORTHEAST WINDS COULD BRIEFLY EXCEED 8
KTS AT THE TERMINAL THIS AFTERNOON. NO CONCERNS ARE EXPECTED ON
WEDNESDAY...THEN SOUTHWEST WINDS AND MECHANICAL TURBULENCE WILL
INCREASE ON THURSDAY BEFORE A COLD FRONT PASSES THROUGH THURSDAY
NIGHT...BRINGING GUSTY NORTH WINDS ON FRIDAY. PRECIPITATION CHANCES
WILL AFFECT THE BEATTY AND MORMON MESA CORRIDORS THURSDAY NIGHT AND
FRIDAY...BUT CHANCES FOR PRECIP AT THE TERMINAL ARE SLIM.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ASIDE FROM BREEZY NORTH WINDS IN THE COLORADO RIVER
VALLEY THIS AFTERNOON...NO OPERATIONALLY SIGNIFICANT CLOUDS OR WINDS
EXPECTED THROUGH WEDNESDAY. HIGH DOWNSLOPE WINDS WILL BE POSSIBLE IN
THE OWENS VALLEY AND NEAR THE EASTERN SLOPES OF THE SPRING MOUNTAINS
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THEN A COLD FRONT WILL
BRING GUSTY NORTH WINDS AREAWIDE ON FRIDAY. THERE WILL BE CHANCES
FOR RAIN AND MOUNTAIN SNOW THURSDAY AND FRIDAY...MAINLY NORTH OF LAS
VEGAS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY
     NIGHT FOR NVZ019.
AZ...NONE.
CA...HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY
     NIGHT FOR CAZ519-520.
&&

MORGAN/GORELOW

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jan 28, 3:04 AM PST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
304 AM PST TUE JAN 28 2014

CAZ519-520-NVZ019-290800-
EASTERN SIERRA SLOPES-OWENS VALLEY-SPRING MOUNTAINS-
304 AM PST TUE JAN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG DOWNSLOPE WINDS WILL BE POSSIBLE IN THE LEE OF THE SIERRA
NEVADA AND SPRING MOUNTAINS LATE WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT...AND A HIGH WIND WATCH IS IN EFFECT. THERE WILL ALSO BE
CHANCES FOR MOUNTAIN SNOW THURSDAY AND FRIDAY...WITH THE BEST
CHANCES IN THE SIERRA. ANOTHER STORM SYSTEM COULD AFFECT THE REGION
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ521>527-NVZ014>018-020>022-290800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
304 AM PST TUE JAN 28 2014 /404 AM MST TUE JAN 28 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL BRING INCREASING SOUTHWEST WINDS THURSDAY ALONG
WITH CHANCES FOR RAIN AND MOUNTAIN SNOW...MAINLY NORTH OF LAS VEGAS.
THE ASSOCIATED COLD FRONT SHOULD PASS THROUGH THURSDAY
NIGHT...BRINGING GUSTY NORTH WINDS ON FRIDAY. RAIN AND SNOW CHANCES
WILL PERSIST THROUGH FRIDAY...THEN ANOTHER STORM SYSTEM COULD AFFECT
THE REGION SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

MORGAN

Nearby

High Wind Watches in Nevada, 2014High Wind Watches in California, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.